There are various types of cow’s milk available at the present such as skim, whole, unpasteurized and pasteurized milk. It is important to note that milk made from other ingredients other than cow’s milk include rice, goat, soy and almond. Lactose is the sugar present in cow’s milk and triggers side effects in the gastrointestinal system especially among highly sensitive individuals or those who have intolerance.
The abdominal pain can occur once the lining of the stomach ends up irritated due to the presence of lactose in cow’s milk. The breakdown can trigger stomach irritation in which the intestines can cramp. The doctor will recommend over-the-counter medications that will help break down the lactose present in milk. If you want to learn how to manage the abdominal pain, click here.
The gas is caused by the gastrointestinal irritation triggered by the presence of lactose from cow’s milk. In such cases, the stomach will become bigger and the individual will notice that his/her pants feel tighter when worn. The belly will also seem rounder in shape. Take note that this bloating must stop when drinking milk and other milk products are no longer consumed. A doctor must be consulted and ask for an alternative to cow’s milk in order to prevent gas formation and other symptoms.
It is important to note that nausea can develop as the stomach becomes irritated due to the lactose intolerance. The individual will experience nausea along with vomiting. The initial move for the individual is to stop drinking milk and consult a doctor regarding the symptoms. Good alternatives to cow’s milk products can provide the individual with a suitable replacement.
Abdominal bloating is the increase in the amount of gas in the stomach. Understandably, the stomach will enlarge due to the bloating. This will occur as a side effect of the lactose present in cow’s milk. The individual should stop consuming milk in order to put an end to this side effect. In case this side effect persists despite stopping the intake of cow’s milk, a doctor should be consulted for further assessment.
In some individuals, they end up with diarrhea after consuming milk and other dairy products. Diarrhea occurs once the intestines start to cramp and the solids are driven out of the rectum in a rapid manner. Take note that this side effect will stop once the individual no longer drinks milk. Just remember that the individual can still experience diarrhea for a few more days as the side effect subsides. A doctor should be consulted for alternatives. In most cases, the doctor will prescribe medications that will help the individual tolerate the lactose present in milk and other dairy products.